Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this frost advisory at Oct 7, 2012, 3:40 PM CDT for 24 counties in Texas. It took effect at Oct 8, 2012, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:40 PM CDT (20:40 UTC)
- In effect from
- Oct 8, 2012, 12:00 AM CDT
- Expired
- Oct 8, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WWUS74 KLUB 072040 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT SUN OCT 7 2012 TXZ021>044-081400- /O.NEW.KLUB.FR.Y.0001.121008T0500Z-121008T1400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 340 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9 AM CDT MONDAY. * TEMPERATURE...READINGS SHOULD FALL INTO THE LOWER TO MID 30S ACROSS THE ADVISORY AREA BY MIDNIGHT AND REMAIN STEADY THROUGH THE REMAINDER OF THE NIGHT. * IMPACTS...A LIGHT FROST WILL DEVELOP AT MANY LOCATIONS BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && JW $$
1 follow-up statement
497 WWUS74 KLUB 081001 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 501 AM CDT MON OCT 8 2012 TXZ021>044-081400- /O.CON.KLUB.FR.Y.0001.000000T0000Z-121008T1400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 501 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...AREA TEMPERATURES HAVE FALLEN TO NEAR OR BELOW FREEZING EARLY THIS MORNING AND WILL NOT BEGIN IMPROVING UNTIL AFTER 8 AM. * IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL LIKELY BE DAMAGED OR KILLED BY FROST AND PROLONGED FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT TEMPERATURES NEAR FREEZING COMBINED WITH MOIST AIR WILL CAUSE FROST DEVELOPMENT. TENDER VEGETATION IS MOST AT RISK FOR FROST DAMAGE. ALSO...MOTORISTS SHOULD BE CAUTIOUS OF ANY AREAS PRONE TO LAWN IRRIGATION AS WATER COLLECTING ON STREETS COULD QUICKLY TURN TO ICE IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:50 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 7, 12:50 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1250 PM CDT SUN OCT 7 2012 .AVIATION... VFR CIGS WILL BEGIN TO SCT AT BOTH KLBB AND KCDS BY 08/00Z AND CONTINUE TO CLEAR BY 08/03Z. SURFACE WINDS WILL REMAIN 6KTS OR LESS THROUGH MOST OF PERIOD...INCREASING TO AROUND 10KTS BY END OF TAF PERIOD. JW && .PREV DISCUSSION... /ISSUED 635 AM CDT SUN OCT 7 2012/ AVIATION... VFR AND LIGHT WINDS. OVERCAST STRATUS AROUND 5K FEET AGL HAS RECENTLY EXPANDED OVER LBB AND SHOULD REMAIN LARGELY INTACT UNTIL MOIST SOUTHERLY WINDS IN THIS LAYER TURN NORTHWEST LATE TODAY BEHIND A SHORTWAVE TROUGH. THIS WILL HERALD CLEARING CONDITIONS AROUND 00Z. VERY SLIM CHANCE UNTIL THEN THAT STRATUS LOWERS TO MVFR AS LOW-LEVEL DRYING IS COMPARABLY DEEPER THAN YESTERDAY. HIGHER CEILINGS AT CDS WILL ALSO CLEAR OUT BY EARLY EVENING. PREV DISCUSSION... /ISSUED 444 AM CDT SUN OCT 7 2012/ SHORT TERM... COUPLED UPPER JET STRUCTURE OVER THE FOUR CORNERS IS RESPONSIBLE FOR A CORE OF 90-100 KNOTS OF WESTERLY FLOW OVERSPREADING THE TX PANHANDLE THIS MORNING. IN TANDEM WITH A 700MB FRONTAL BOUNDARY ROUGHLY ALONG I-40...LARGE-SCALE ASCENT CONTINUES TO INCREASE OVER MUCH OF THE PANHANDLE INCLUDING OUR NORTHERN ROW OF COUNTIES WHERE RADAR HAS ALREADY SAMPLED VIRGA AND PERHAPS A FEW SPRINKLES. COLDER TEMPS AND WET-BULBING CONSIDERATIONS IN THE FAR SWRN PANHANDLE COULD EVEN SUPPORT A FEW CRYSTALLINE STRUCTURES IN THE SKY ON OCCASION THIS MORNING. EVEN AMA'S DUAL-POL HAS INDICATED DRY SNOW ABOUT 4K FEET AGL AT TIMES. THIS SCENARIO HOWEVER APPEARS TO BE THE EXCEPTION AND NOT THE NORM SO HAVE CONFINED MENTION OF ISOLATED SPRINKLES TO OUR NERN COUNTIES BEFORE ASCENT AND CLOUD COVER DIMINISH LATER TODAY WITH THE PASSAGE OF A SHORTWAVE TROUGH AND MORE IMPORTANTLY DEEPENING SUBSIDENCE IN THE LEFT REAR QUADRANT OF THE AFOREMENTIONED UPPER JET STREAK. TEMP-WISE...CLOUDS AND STEADY EASTERLY WINDS HAVE MANAGED TO KEEP ALL LOCATIONS ABOVE FREEZING THUS FAR...HOWEVER BRIEF AND LOCALIZED INSTANCES OF 32 DEG ARE STILL POSSIBLE MAINLY IN OUR NWRN COUNTIES. A FAR MORE WIDESPREAD THREAT OF NEAR-FREEZING TEMPS IS IN THE OFFING TONIGHT AS SKIES CLEAR AND A BROAD SURFACE PRESSURE RIDGE SETTLES INTO THE PERMIAN BASIN AND NORTHEAST TO THE RED RIVER. ALTHOUGH S-SWLY WINDS WILL EMERGE AREA WIDE OVERNIGHT IN THIS REGIME...SPEEDS WILL REMAIN QUITE LIGHT. ADD TO THIS THE UNSEASONABLY COOL HIGHS ONCE AGAIN TODAY AND NEARLY ALL OF THE CWA STANDS A BETTER CHANCE OF FLIRTING WITH 32 DEG BY EARLY MONDAY. THE LOW ROLLING PLAINS MAY IN FACT BE MOST UNDER THE GUN AS WINDS THERE SHOULD TREND CALM WITHIN THE SURFACE RIDGE. SLOW INFLUX OF DEWPOINTS AOA 30 DEG COULD ALSO SUPPORT A LIGHT FROST IN AREAS. HOWEVER...BECAUSE OF THE SWLY GRADIENT FLOW REGIME I AM SKEPTICAL OF A WIDESPREAD FREEZE EVENT. WILL THEREFORE CONTINUE TO ADDRESS THIS EVENT IN THE SPS WHILE REFRAINING FROM A FREEZE WATCH. ONCOMING DAY SHIFT WILL REVISIT THIS THREAT AND ADJUST IF NECESSARY. LONG TERM... AFTER THE COLD START TO MONDAY MORNING...TEMPERATURES ARE EXPECTED TO WARM UP TO NEAR NORMAL FOR MONDAY AFTERNOON AS A SOUTH WIND BECOMES ESTABLISHED AND WE GET SOME WEAK MOISTURE RETURN TO THE REGION ON MONDAY AFTERNOON. TUESDAY LOOKS TO BE EVEN WARMER AS THE WIND VEERS MORE TOWARDS THE SOUTHWEST TO WEST THROUGH THE DAY HELPING TO MIX ANY MOISTURE OUT AND GIVE US A SLIGHT BOOST IN THE WAY OF DOWNSLOPE COMPRESSIONAL WARMING. BY LATE TUESDAY...A COLD FRONT IS FORECAST TO MAKE SOUTHWARD PROGRESS ACROSS THE PANHANDLE AND INTO THE NORTHERN ZONES FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. FRONT WILL GET A PRETTY GOOD PUSH OVERNIGHT AND BE THROUGH THE ENTIRE FORECAST AREA BY SUNRISE WEDNESDAY. MODELS HAVE BACKED OFF ON PRECIPITATION WITH THE FRONTAL PASSAGE WEDNESDAY MORNING BUT SLOWLY INCREASE THROUGH THE DAY INTO THURSDAY MORNING. THIS IS DUE IN PART TO A FAIRLY STRONG SHORTWAVE MOVING OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT THAT DEVELOPS AHEAD OF A DEEP CLOSED LOW OFF THE PACIFIC COAST. AT THE SAME TIME...THE COLD FRONT WILL START TO MOVE NORTHWARD AS A WARM FRONT WHICH MAY PROVIDE A LOW-LEVEL FOCUS FOR PRECIPITATION DEVELOPMENT. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST AS THE CLOSED LOW MAKES SLOW PROGRESS TOWARDS THE REGION. LEE SURFACE TROF WILL ALSO REMAIN OVER EASTERN NEW MEXICO TO NEAR THE STATE LINE WHICH WILL HELP PULL MOISTURE BACK INTO THE REGION AND KEEP AT LEAST A SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST THROUGH FRIDAY. FINALLY...THE LOW WILL START TO PUSH OUT INTO THE CENTRAL PLAINS BY THE END OF THE WEEK INTO NEXT WEEKEND HOWEVER THE TIMING OF THIS TROF IS A BIT OFF BETWEEN THE MODELS. THE ECMWF LIFTS THE LOW FURTHER NORTH AND IS FASTER WHILE THE GFS IS SLOWER BY ABOUT 12-24 HOURS AND FURTHER SOUTH. REGARDLESS...THE APPROACH OF THE LOW SHOULD HELP A DRYLINE TO DEVELOP LATE FRIDAY INTO EARLY SATURDAY THAT COULD PROVIDE ANOTHER FOCUS FOR STORM DEVELOPMENT FOR LATE FRIDAY INTO SATURDAY. AFTER THAT...DRY WESTERLY WIND AND POSSIBLY A WEAK PACIFIC FRONT WILL GET RID OF PRECIPITATION CHANCES AND HOLD TEMPERATURES BACK DOWN CLOSER TO NORMAL FOR SATURDAY. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 33 71 49 80 / 10 0 0 0 0 TULIA 50 35 70 49 80 / 10 0 0 0 0 PLAINVIEW 50 34 70 49 82 / 0 0 0 0 0 LEVELLAND 50 33 71 50 83 / 0 0 0 0 0 LUBBOCK 50 35 70 51 83 / 0 0 0 0 0 DENVER CITY 50 34 70 52 83 / 0 0 0 0 0 BROWNFIELD 49 34 70 51 84 / 0 0 0 0 0 CHILDRESS 54 35 67 50 81 / 10 0 0 0 0 SPUR 52 34 68 52 85 / 0 0 0 0 0 ASPERMONT 51 33 68 53 84 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/33
Hazardous weather outlook, Oct 7, 3:07 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT SUN OCT 7 2012 TXZ021>044-082015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 307 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS MOST OF THE OUTLOOK AREA TONIGHT. THESE CONDITIONS WILL SUPPORT FROST DEVELOPMENT AND A FROST ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FROST ADVISORY IS IN EFFECT UNTIL 9 AM MONDAY. OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.